Massachusetts, 2013Flooding in Massachusetts, May 11, 2013
May 11, 2013 · NWS BOX · 3 events in 2 counties and zones
Deep layer moisture and lift associated with a low level jet resulted in widespread showers across Southern New England. High precipitable water values led to heavy rain and flooding of low lying urban and other poor drainage areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep layer moisture and lift associated with a low level jet resulted in widespread showers across Southern New England. High precipitable water values led to heavy rain and flooding of low lying urban and other poor drainage areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 11, 6:54 PM EST, 49 minutes earlier.
Area forecast discussion, May 11, 6:54 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT SAT MAY 11 2013
.SYNOPSIS...
SHOWERS AND OCCASIONAL THUNDERSTORMS CONTINUE THIS EVENING AND
OVERNIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE FRONT
WILL THEN STALL SUNDAY BEFORE MOVING TO THE EAST SUNDAY NIGHT.
COOLER AND DRIER WEATHER WILL FOLLOW FOR EARLY NEXT WEEK. EXPECT A
RETURN TO A MORE UNSETTLED PATTERN FOR THE LATTER PART OF NEXT
WEEK AS A FRONT STALLS OVER OR JUST SOUTH OF THE AREA.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
* SOME THUNDER THIS EVENING AND OVERNIGHT.
* PRIMARY THREATS...GUSTY WINDS AND OCCASIONAL URBAN/POOR DRAINAGE
FLOODING
730 PM UPDATE...
STRONG UPPER JET DYNAMICS FOR THIS TIME OF YEAR AND CONDITIONAL
INSTABILITY SHOULD ALLOW FOR ELEVATED CONVECTION REST OF THIS
EVENING AS SFC FRONT SLOWS AND STALLS IN THE AREA. HRR SEEMS TO BE
HANDLING HIGHER REFLECTIVITY CLUSTERS WELL SO FAR THIS EVENING.
SVR THREAT LOOKS TO BE LOW IN OUR AREA TONIGHT AND LOOKS LIKE
SUFFICIENT CELL MOVEMENT TO KEEP FLASH FLOOD RISK RELATIVELY LOW.
NONETHELESS...SOME OF THE SHOWERS/TSTMS WILL CONTAIN HEAVY
DOWNPOURS AND WILL NEED TO MONITOR IN EVENT OF ANY TRAINING AS
FRONT SLOWS DOWN LATER THIS EVENING. THERE IS LIKELY TO BE URBAN
STREET FLOODING...ESPECIALLY RI AND SE MA. CANNOT RULE OUT AN
URBAN FLASH FLOOD EVENT.
4 PM DISCUSSION...
INITIAL CONVECTIVE BAND CONTINUES TO WEAKEN ALONG THE S COASTAL
WATERS AND WILL CLIP SE MA AND SRN RI THROUGH THE EARLY EVENING.
MOST OF THE THUNDER ASSOCIATED WITH THIS BAND SHOULD REMAIN WELL S
OF LAND PRIMARILY DUE TO MOSTLY CLEAR SKIES WHICH HAVE STAYED
FURTHER S ALL DAY. CONDITIONS ARE GENERALLY MORE STABLE TO THE N.
HOWEVER...WILL NEED TO CONTINUE TO MONITOR DEVELOPING CONVECTION
MORE CLOSELY ASSOCIATED WITH A COLD FRONTAL BOUNDARY CURRENTLY
LOCATED THROUGH CENTRAL NY AND INTO PA. COMBINATION OF SLIGHTLY
HIGHER DWPTS AND SOME CLEARING OF THE MID AND HIGH LVL CLOUDS HAS
ALLOWED CONVECTION TO FIRE AND BECOME A BIT MORE ORGANIZED IN SRN
NY AND NJ. WILL NEED TO MONITOR THIS AS THE FRONT MAKES ITS E
PROGRESSION. MESOSCALE MODELS CONTINUE TO INDICATE SOME
DESTABILIZATION OVER SRN NEW ENGLAND...BUT NOT NEARLY AS MUCH AS
WHERE CLEARING HAS OCCURRED. THEREFORE...WILL HAVE TO WATCH THE
CLEARING THROUGH THE EVENING WHILE THE SUN IS STILL UP. SB CAPE
VALUES HAVE SHOT UP TO ABOUT 1000 J/KG IN THE AREAS WHERE CLEARING
HAS OCCURRED. SHEAR STILL DECENT...WITH 30-40 KT 0-6KM OUT OF THE
W...HOWEVER IT WOULD NEED THE BETTER DESTABILIZATION FOR ANY
STORMS TO BECOME ORGANIZED.
OVERNIGHT HOWEVER...THE TREND WILL BE TOWARD SOME UPPER LVL
INSTABILITY AS NOSE OF 40 KT LLJ MOVES OVER ESPECIALLY S AND SE
AREAS. STILL NOTING 1.0+ INCH PWAT AIRMASS AND DECENT THETA-E
RIDGING TO WORK WITH PARTICULARLY RI AND E MASS AFTER THE BAND OF
INTERIOR CONVECTION WEAKENS WITH TIME OVER THE AREA.
THEREFORE...THE TRANSITION...AND PRIMARY THREAT WILL BE TOWARD THE
POTENTIAL FOR ISOLATED HEAVY DOWNPOURS WITH A FOCUS ON THE E AS
THE FRONT BEGINS TO CROSS THE AREA AND STALL. THUNDER STILL NOT
OUR OF THE QUESTION...BUT ITS LIKELY TO BE MORE ISOLATED IN NATURE
THAN THIS AFTERNOON AND EARLY EVENING. TYPICAL POOR DRAINAGE
FLOODING IS POSSIBLE IN SOME SPOTS...PARTICULARLY WITH ANY
CONVECTIVE ELEMENTS THAT FORM THIS EVENING OR OVERNIGHT. HRRR POPS
HAVE BEEN QUITE GOOD TODAY...SO ADJUSTED THE EVENING AND OVERNIGHT
POPS TOWARD ITS SOLUTION.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
SFC COLD FRONT PROGGED TO STALL IN ERN MA DURING THE EARLY MORNING
HOURS UNTIL SECONDARY KICKER WAVE ROTATES W TO E AROUND THE CUTOFF
LOW PRES IN QUEBEC. AT THE SAME TIME...MODELS CONTINUE TO INDICATE
A SECONDARY SURGE OF HIGHER THETA-E ARE AND A SECONDARY LLJ TO
MOVE UP AND E OF THE THIS FRONT DURING THE MORNING HOURS. GIVEN
THIS...EVEN AS BULK OF PRECIP SLOWLY SHIFTS OFFSHORE OF ERN MA AND
THE CAPE/ISLANDS...MAY SEE ANOTHER HEAVIER BAND OF PRECIPITATION
FORM DURING THE DAYLIGHT HOURS AND CROSS FROM S TO N PARTICULARLY
OVER E AND SE PORTIONS OF THE FORECAST AREA. ALSO...WITH SOME
BREAKS POSSIBLE...AND THE CONVERGENCE PROVIDED BY THE FRONT...MAY
SEE -SHRA AND EVEN AN ISOLATED RUMBLE OF THUNDER AS FAR WEST AS A
IJD-ORH-MHT LINE. HOWEVER...WITH THE COMBINATION OF THIS KICKER
WAVE ALLOWING THE FRONT TO PROGRESS...AND A DRIER MORE STABLE
AIRMASS FILTERING IN BEHIND THE FRONT...NOT EXPECTING RAINFALL TO
BE AS WIDESPREAD OR AS POTENTIALLY HEAVY EVERYWHERE AS IT WAS ON
SATURDAY. MOST LOCATIONS W OF THE LINE ABOVE REMAIN DRY AND
PROGRESSIVELY GIVE WAY TO SUNNY SKIES. THIS TOO WILL BE THE TREND
FOR THE EAST BY LATE AFTERNOON AND EVENING MODELS INDICATE. WILL
NEED TO WATCH SE MASS...CAPE/ISLANDS ESPECIALLY FOR ANY HEAVY
RAINFALL. MAY NEED TO MONITOR THE CAPE/ISLANDS FOR A SECONDARY
DENSE FOG THREAT SHOULD THE PRECIP MOVE A LITTLE BIT FURTHER
OFFSHORE...BUT WITH RAIN MIXING IN THE BL...IT APPEARS TO BE A
SLIGHTLY LOWER THREAT THAN PREVIOUS NIGHTS.
SUN NIGHT...
CLEARING TREND EXPECTED DURING THE OVERNIGHT HOURS. HOWEVER...SFC
PRES GRADIENT IS EXPECTED TO REMAIN AT LEAST SOMEWHAT TIGHT...SO
NOT EXPECTING FULL DECOUPLING. EVEN STILL TEMPERATURES ARE
EXPECTED TO DIP TO NEAR FREEZING IN NW MA AND PORTIONS OF SW NH
WITH MID TO UPPER 30S TOWARD THE S AND E. WINDS AROUND 10 MPH
WOULD PRECLUDE FROST POTENTIAL...BUT THIS WILL NEED TO BE
MONITORED GIVEN NEWLY ACTIVATED GROWING SEASON IN SOME SPOTS AND
TEMPERATURES DIPPING CLOSE TO THE FREEZING MARK.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* COOL AND DRY MONDAY AND TUESDAY
* UNSETTLED WEATHER THE LATTER HALF OF THE WEEK
THERE IS REASONABLY GOOD AGREEMENT ON THE LARGE SCALE PATTERN BY
THE MEDIUM RANGE MODELS THROUGH THE COMING WEEK. RELATIVELY HIGH
AMPLITUDE TROF BRINGS UNSEASONABLY CHILLY AIR MASS TO THE REGION
MON THRU TUE NIGHT. RIDGE ACROSS THE S CENTRAL US BUILDS EAST ON
WED BUT STRONG TROF ACROSS CANADA SHOULD KEEP RELATIVELY FAST WEST
TO EAST FLOW ACROSS SOUTHERN NEW ENGLAND WITH A HIGH LIKELIHOOD OF
A FRONT STALLING OVER OR JUST SOUTH OF THE FORECAST AREA. BY THE
WEEKEND...LOOKS LIKE A DRY NW FLOW BECOMES ESTABLISHED OVER THE
AREA WITH DRY AND PROBABLY SEASONABLE TEMPERATURES.
MON THRU TUE NIGHT...SHOULD BE DRY AND COOL WITH -1 TO -3C 850MB
TEMP AIR. THE AVERAGE START OF THE GROWING SEASON EXPANDED INTO A
LARGE PART...BUT NOT ALL...OF INTERIOR SOUTHERN NEW ENGLAND ON MAY
10. THERE MAY BE A NEED FOR FROST ADVISORIES OR FREEZE WARNINGS
FOR A PORTION OF THE AREA MON NIGHT UNDER CLEAR SKIES AND PROBABLY
DECOUPLING WINDS OVER THE INTERIOR TO ASSIST WITH RADIATIONAL
COOLING...ALBEIT FOR A RELATIVELY SHORT NIGHT AT THIS TIME OF
YEAR.
WED INTO WED NIGHT...SPELL A CHANGE IN THE WEATHER PATTERN.
ALTHOUGH THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS
SUGGEST WARM ADVECTION BECOMING ESTABLISHED ON WED...AND BY WED
EVENING THE WARM ADVECTION MAY TRIGGER ENOUGH OF AN INSTABILITY
BURST AS SEEN IN K INDEX PROJECTIONS FOR AT LEAST SCT SHOWERS AND
TSTMS.
THU THRU FRI...WILL PROBABLY BE UNSETTLED AS FRONTAL BOUNDARY
STALLS OVER OR A LITTLE SOUTH OF SOUTHERN NEW ENGLAND AND REGION
IS VULNERABLE SHORT WAVE ENERGY PASSING BETWEEN A SOUTHERN UPPER
RIDGE AND E CENTRAL CANADA TROF. IT IS TOO FAR OUT IN TIME TO HAVE
MUCH CONFIDENCE IN DETAILS BUT FOR NOW INDICATED CONSIDERABLE
CLOUDINESS AND CHANCE SHOWERS/TSTMS.
SAT...BOTH 12Z ECMWF AND GFS SUGGEST A DRIER NW FLOW BECOMING
ESTABLISHED ALTHOUGH CONFIDENCE THAT FAR OUT IS NOT TOO HIGH. BY
THE WEEKEND...DIFFERENCES IN THE SYNOPTIC FLOW BECOME MORE
APPARENT WITH THE ECMWF DEPICTING A STRONGER NORTHERN STREAM AND
THE GFS SHOWING A WEAKER NORTHERN STREAM.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...LOW CONFIDENCE...PARTICULARLY ON TIMING OF IFR
CONDITIONS TONIGHT INTO EARLY SUN MORNING. CONFIDENCE GROWS TO GENERALLY
HIGH SUNDAY AND SUNDAY NIGHT. CONDITIONS HAVE BEEN UP AND DOWN
WITH SHOWER ACTIVITY THRU EARLY THIS EVENING BUT THINK OVERALL
TREND WILL BE TO LOWER CONDITIONS LATER THIS EVENING. ANTICIPATE
MOSTLY MVFR CONDITIONS WITH CIGS AND VSBYS IN BANDS OF SHOWERS AND
AREAS OF FOG WITH LOCALIZED IFR CIGS/VSBYS BECOMING MORE PREVALENT
DURING THE NIGHT. ISOLD EMBEDDED TSTMS TONIGHT...ESPECIALLY S/SE
OF BOS-BDL LINE.
THROUGH MID MORNING SUN...
AS A SLOW MOVING COLD FRONT CROSSES THE AREA...EXPECTING A COMPLEX
MIX OF VFR/MVFR/IFR THIS AFTERNOON IN OCCASIONAL -SHRA AND LOW
CIGS. A THUNDERSTORM OR TWO CAN/T BE RULED OUT LATE THIS AFTERNOON
OR EVENING AS WELL. OTHERWISE...THE TREND WILL BE TOWARD ALL IFR
AS FOG AND LOW CIGS DEVELOP THIS EVENING AND LINGER MUCH OF THE
NIGHT. SHOWERS CONTINUE ACROSS THE REGION DURING THIS TIME AS
WELL. EXPECT IMPROVEMENT FROM W TO E DURING THE EARLY TO MID
MORNING HOURS...BUT WILL LIKELY SEE MOSTLY IFR IN THE EAST.
EARLY AFTERNOON SUN THROUGH SUN NIGHT...
IMPROVING CONDITIONS WITH LIKELY VFR EVERYWHERE BY AFTERNOON SUN.
THE VFR CONDITIONS CONTINUE INTO SUN NIGHT. WINDS MAY GUST TO 20
KT DURING THE DAY SUN OUT OF THE W.
KBOS TERMINAL...OVERALL MODERATE CONFIDENCE ON CIG FORECAST. WE
EXPECT MVFR CIGS THIS EVENING TO DROP TO IFR FOR A TIME OVERNIGHT.
LOW CONFIDENCE ON VSBYS WHICH WILL VARY THIS EVE WITH SHOWERS
MOVING THRU. ANTICIPATE GENERALLY 2 TO 4 MI IN BR AND OCCASIONAL
SHRA. CIGS AND VSBYS SHOULD IMPROVE TO VFR 14-16Z. HIGH CONFIDENCE
OF VFR SUN AFTERNOON AND NIGHT.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...MONDAY THROUGH THURSDAY...
HIGH CONFIDENCE OF VFR CONDITIONS MON THROUGH MUCH OF WED.
MODERATE CONFIDENCE OF DEVELOPING MVFR CONDITIONS IN SHOWERS AND
PATCHY FOG WED EVE AND OCCASIONAL MVFR CONDITIONS IN SCT
SHOWERS/TSTMS AND PATCHY FOG WED NIGHT THRU THU.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
FORECAST CONFIDENCE HIGH THROUGH SUNDAY NIGHT.
NEAR TERM...ALLOWING SCA FOR NAR BAY AND BOS HARBOR EXPIRE AT 8 PM
AS WINDS HAVE DIMINISHED.
OVERNIGHT...WINDS OF 25-30 KT GRADUALLY SUBSIDE THIS
EVENING...EXCEPT FOR THE POTENTIAL FOR HIGHER GUSTS IN ANY
THUNDERSTORMS WHICH MAY CROSS THE WATERS /PARTICULARLY SRN
WATERS/ OVERNIGHT. HOWEVER...SEAS WITH BUILDING SWELL ARE LIKELY
TO STAY ELEVATED 5-7 FT OVER SRN WATERS AND E OUTER WATERS. SMALL
CRAFT ADVISORIES CONTINUE.
SUNDAY...
SMALL CRAFT ADVISORIES CONTINUE FOR SEAS ON THE OUTER WATERS SRN
WATERS IMMEDIATELY S OF RHODE ISLAND. HOWEVER...MAY SEE A SECOND
SURGE OF WIND GUSTS...PARTICULARLY NEAR SHORE...TO 25 KT. SO MAY
NEED TO RE-ISSUE SMALL CRAFT ADVISORY FOR THE DAYLIGHT HOURS ON
SOME NEAR SHORE ZONES.
SUN NIGHT...
ASIDE FROM CONTINUING SWELL ON OUTER WATERS /WHERE SCA CONTINUES/
SEAS AND WINDS SUBSIDE.
OUTLOOK...MONDAY THROUGH THURSDAY...
ENOUGH NW TO N GRADIENT MAY RESULT IN SCA GUSTS OVER THE COASTAL
WATERS MON INTO MON EVE. LIGHT WINDS AND SUBSIDING SEAS EXPECTED
TUE. ALTHOUGH WINDS WILL BE INCREASING ALOFT...SURFACE WINDS ARE
PRESENTLY EXPECTED TO REMAIN LIGHT WED INTO THU...EXCEPT IN
VICINITY OF ANY ISOLD TSTMS WED NIGHT AND THU.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-251.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ235-237-250.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...DOODY/THOMPSON
NEAR TERM...DOODY/THOMPSON
SHORT TERM...DOODY
LONG TERM...THOMPSON
AVIATION...DOODY/THOMPSON
MARINE...DOODY/THOMPSONHazardous weather outlook, May 11, 4:08 PM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT SAT MAY 11 2013
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-122115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
508 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG THUNDERSTORM OR
TWO SATURDAY EVENING WITH STRONG WIND GUSTS AND DANGEROUS
LIGHTNING. SOME SHOWERS AND THUNDERSTORMS TONIGHT MAY CONTAIN
HEAVY DOWNPOURS WHICH COULD LEAD TO URBAN AND POOR DRAINAGE
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A LOW PROBABILITY FOR ISOLATED STRONG THUNDERSTORMS
SUNDAY MORNING INTO EARLY AFTERNOON THAT PRODUCE STRONG
WINDS...SMALL HAIL AND HEAVY DOWNPOURS. IF THESE DEVELOP...THE
MAIN THREAT AREA IS EXPECTED TO BE SOUTHEAST MASSACHUSETTS.
COOLER TEMPERATURES ON SUNDAY NIGHT AND ON MONDAY NIGHT MAY
WARRANT FROST/FREEZE HEADLINES FOR PORTIONS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR SUNDAY.
ANZ230>237-250-251-254>256-122115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
508 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Flood, Bristol
- When
- May 11, 7:43 PM EST to 9:00 PM EST
- Where
- Bristol County, 0.13 mi NNW of Acushnet to 0.09 mi SSW of Fairhaven
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.682, -70.921
Belleville Avenue between Tarkiln Hill Road and Nash Road was flooded and nearly impassable. The basement of the Urban Grille on Purchase Street was flooded with 10 inches of water.
Flood, Plymouth
- When
- May 11, 8:49 PM EST to 10:00 PM EST
- Where
- Plymouth County, 0.8 mi NE of East Wareham to 0.96 mi ENE of East Wareham
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.759, -70.670
A foot of water flooded Route 28 in Wareham near the Cranberry Plaza Shopping Center.
Flood, Plymouth
- When
- May 11, 10:27 PM EST to 11:30 PM EST
- Where
- Plymouth County, 0.21 mi NE of Marion to 0.29 mi NNE of Marion
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.702, -70.767
Spring Street near the Taber Library was flooded and almost impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, May 11, 2013$14,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Florida, May 11, 2013$2,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in New Jersey, May 11, 2013$10,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in New Jersey, May 11, 2013$1,000 · 52 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, May 11, 20131 in hail · 5 events
- Flash Flood and Heavy Rain in Hawaii, May 11 to 13, 20134 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 11 to 12, 20134 events
- Damaging Winds in Maryland, May 11, 2013$10,000 · 74 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 11, 20131 in hail · 3 events
- Marine Thunderstorm Winds in Lake Huron, May 11, 20133 events
- Heavy Rain in Texas, May 11, 20132 events
- Hail and Damaging Wind in North Carolina, May 11, 201350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455569, 455570, 455571.